Vaping or using E-cigarettes can have lasting effects

Outbreak of Lung Injury Associated with the Use of E-cigarette, or Vaping , Products (EVALI)

CDC, FDA, and State health authorities have been successful in identifying the cause of EVALI. National and State data from patient reports and product sample testing show that THC(tetrahydrocannabinol) containing e- cigarette or vaping products – particularly from informal sources like friends, family or in-person or online dealers – are linked to most EVALI cases and play a major role in the outbreak.  Vitamin E acetate an additive in some THC-containing e-cigarette or vaping products, is strongly linked to the EVALI outbreak . As of February 18, 2020, a total of 2,807 hospitalized EVALI cases or deaths have been reported to CDC from all 50 states, the District of Columbia, and two U.S. territories (Puerto Rico and U.S. Virgin Islands).

  • Sixty-eight deaths have been confirmed in 29 states and the District of Columbia (as of February 18, 2020). CDC and FDA recommend that people not use THC-containing e-cigarette, or vaping, products, particularly from informal sources like friends, family, or in-person or online dealers. Vitamin E acetate should not be added to any e-cigarette, or vaping, products. Adults using nicotine-containing e-cigarette, or vaping, products as an alternative to cigarettes should not go back to smoking. E-cigarette, or vaping, products (nicotine- or THC-containing) should never be used by youths, young adults, or women who are pregnant.
  • Adults who do not currently use tobacco products should not start using e-cigarette, or vaping, products.
  • THC use has been associated with a wide range of health effects, particularly with prolonged frequent use.

Reference: https://www.cdc.gov/tobacco/basic_information/e-cigarettes/severe-lung-disease.html.

Please reach out to cjohnson@bach.health or lbradshaw@bach.health if you or a family member is looking to quit use of tobacco smoking or vaping.